Alert archive / Illinois / River Flood Warnings in 2011
River Flood Warning 14, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Mar 15, 2011, 9:17 PM CDT for Lawrence County, Illinois. It took effect at Mar 16, 2011, 1:00 AM CDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2011, 9:17 PM CDT (02:17 UTC)
- In effect from
- Mar 16, 2011, 1:00 AM CDT
- Expired
- Mar 17, 2011, 9:32 PM CDT
- In force
- 45 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2).
- Action stage
- 27 ft
- Minor stage
- 30 ft
- Moderate stage
- 37 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
071
WGUS43 KILX 160217
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
917 PM CDT TUE MAR 15 2011
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
&&
ILC101-161617-
/O.NEW.KILX.FL.W.0014.110316T0600Z-110320T0800Z/
/LAWI2.1.ER.110316T0600Z.110317T1200Z.110320T0200Z.NO/
917 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE EMBARRAS RIVER AT LAWRENCEVILLE.
* FROM LATE TONIGHT TO LATE SATURDAY NIGHT.
* AT 745 PM TUESDAY THE STAGE WAS 29.5 FEET.
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND
CONTINUE TO RISE TO NEAR 31.0 FEET BY THURSDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* IMPACT...AT 30.0 FEET...MINOR AGRICULTURAL FLOODING BEGINS
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI
EMBARRAS RIVER
LAWRENCEVILLE 30 29.5 TUE 8 PM 30.4 31.0 30.8
$$4 follow-up statements
800
WGUS83 KILX 161354
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
854 AM CDT WED MAR 16 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC101-170354-
/O.EXT.KILX.FL.W.0014.000000T0000Z-110320T1200Z/
/LAWI2.1.ER.110316T0815Z.110317T1200Z.110320T0600Z.NO/
854 AM CDT WED MAR 16 2011
THE FLOOD WARNING CONTINUES FOR
THE EMBARRAS RIVER AT LAWRENCEVILLE.
* UNTIL SUNDAY MORNING.
* AT 745 AM WEDNESDAY THE STAGE WAS 30.2 FEET.
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 31.1 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
SUNDAY MORNING.
* IMPACT...AT 30.0 FEET...MINOR AGRICULTURAL FLOODING BEGINS
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT
EMBARRAS RIVER
LAWRENCEVILLE 30 30.2 WED 8 AM 31.1 30.9 30.5
$$
BARNES969
WGUS83 KILX 170256
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
956 PM CDT WED MAR 16 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC025-159-171656-
/O.CON.KILX.FL.W.0013.000000T0000Z-110321T1200Z/
/CLAI2.1.ER.110315T1306Z.110317T1200Z.110321T0600Z.NO/
956 PM CDT WED MAR 16 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* UNTIL MONDAY MORNING.
* AT 900 PM WEDNESDAY THE STAGE WAS 19.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.6 FEET BY
TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
MONDAY MORNING.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT
LITTLE WABASH RIVER
CLAY CITY 16 19.4 WED 9 PM 19.6 19.5 19.0
$$188
WGUS83 KILX 171435
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
935 AM CDT THU MAR 17 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC101-180435-
/O.EXT.KILX.FL.W.0014.000000T0000Z-110318T1300Z/
/LAWI2.1.ER.110316T0815Z.110317T0800Z.110318T0700Z.NO/
935 AM CDT THU MAR 17 2011
THE FLOOD WARNING CONTINUES FOR
THE EMBARRAS RIVER AT LAWRENCEVILLE.
* UNTIL FRIDAY MORNING.
* AT 9 AM THURSDAY THE STAGE WAS 30.5 FEET.
* FLOOD STAGE IS 30 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY TOMORROW MORNING.
* IMPACT...AT 30 FEET...MINOR AGRICULTURAL FLOODING BEGINS
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN
EMBARRAS RIVER
LAWRENCEVILLE 30 30.5 THU 9 AM 29.5 25.6 23.8
$$
KH949
WGUS83 KILX 180232
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
932 PM CDT THU MAR 17 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION. ALL RIVER LEVELS
ARE EXPECTED TO SLOWLY FALL.
SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.
ILC101-180302-
/O.CAN.KILX.FL.W.0014.000000T0000Z-110318T1300Z/
/LAWI2.1.ER.110316T0815Z.110317T0800Z.110318T0130Z.NO/
932 PM CDT THU MAR 17 2011
THE FLOOD WARNING IS CANCELLED FOR
THE EMBARRAS RIVER AT LAWRENCEVILLE.
* AT 845 PM THURSDAY THE STAGE WAS 30.0 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FELL BELOW FLOOD STAGE AT 830 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 25.6 FEET BY SATURDAY
MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN
EMBARRAS RIVER
LAWRENCEVILLE 30 30.0 THU 9 PM 29.2 25.6 23.8
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 15, 8:55 PM CDT, 22 minutes earlier.
Area forecast discussion, Mar 15, 8:55 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 855 PM CDT TUE MAR 15 2011 .DISCUSSION... ISSUED 855 PM CDT TUE MAR 15 2011 RIDGING WILL BUILD INTO THE REGION OVERNIGHT...BOTH AT THE SURFACE AND ALOFT...CONTINUING TO DISLODGE A PESKY UPPER LOW AND THE ASSOCIATED LOW LEVEL CLOUDINESS. THE LIGHT WINDS AND CLEARING SKIES ACCOMPANYING THE HIGH PRESSURE...COMBINED WITH A RELATIVELY MOIST GROUND...SHOULD ALLOW PATCHY FOG TO DEVELOP BY MORNING. GOING FORECAST IS IN GOOD SHAPE OVERALL. ONLY MINOR TWEAKS ARE NEEDED FOR THE LATEST AND EXPECTED OVERNIGHT TRENDS. BAK && .AVIATION... ISSUED 654 PM CDT TUE MAR 15 2011 EXPECT CIGS TO IMPROVE TO VFR OVER THE NEXT SEVERAL HOURS ACROSS THE CENTRAL ILLINOIS TERMINALS AS A PERSISTENT UPPER LEVEL LOW PRESSURE SYSTEM FINALLY PULLS AWAY. HOWEVER...WITH THE CLEARING OCCURRING DURING THE NIGHTTIME HOURS...ESPECIALLY COMBINED WITH MOIST GROUND AND LIGHT WINDS...EXPECT MVFR OR IFR FOG TO DEVELOP BEFORE SUNRISE WEDNESDAY. ONCE THE FOG BURNS OFF WEDNESDAY MORNING...VFR CONDITIONS WILL PREVAIL FOR THE DURATION OF THE 00Z TAF VALID TIME. LIGHT/VARIABLE WINDS TONIGHT WILL TREND SOUTHWESTERLY TO 10-12 KTS WITH DIURNAL HEATING WEDNESDAY. BAK && .PREV DISCUSSION... ISSUED 302 PM CDT TUE MAR 15 2011 SHORT TERM...TONIGHT THROUGH FRIDAY ELONGATED NEARLY VERTICALLY-STACKED LOW ARCS FROM CENTRAL IND TO EASTERN KY TO MIDDLE/EASTERN TN. WRAP-AROUND PRECIPITATION HAS BECOME PRETTY SPARCE OVER THE AREA WITH ONLY A FEW SHOWERS HERE AND THERE. CLOUDS WITHIN THE COMMA HEAD ARE STILL ENTRENCHED OVER CENTRAL IL...BUT THESE SHOULD SHIFT EASTWARD LATER TONIGHT. A DRY COUPLE OF DAYS WILL THEN BE ON TAP AS HIGH PRESSURE OVER THE PLAINS MOVES SOUTHEAST INTO THE SOUTHERN STATES. THIS SOUTHERN TRACK TO THE SURFACE HIGH WILL ACT TO PUSH THE RICHER MOISTURE OFF THE GULF COAST. NO INTRUSION OF CANADIAN AIR IS INVOLVED WITH THE DEPARTING UPPER LOW...SO TEMPERATURES WILL WARM UP QUICKLY AS CLOUDS BREAK AND INSOLATION TAKES OVER WEDNESDAY AND ESPECIALLY THURSDAY. THE NEXT CHANCE FOR RAIN WILL BEGIN LATE THURSDAY NIGHT AHEAD THE NEXT COLD FRONT THAT IS SLATED TO MOVE THROUGH ILLINOIS ON FRIDAY. A HEALTHY CAP WILL DEVELOP OVER THE AREA AHEAD OF THE FRONT AS THE SOUTHERN PLAINS ELEVATED MIXED LAYER SURGES NORTHEASTWARD WITHIN A STOUT UPPER SOUTHWESTERLY FLOW. THEREFORE MOST OF THE PRECIPITATION CHANCES WILL BE CLOSELY TIED TO THE FRONTAL BOUNDARY ITSELF. THE CHANCES FOR THURSDAY NIGHT IN THE NORTHWEST ACKNOWLEDGES THE SMALL CHANCE FOR AN ELEVATED NOCTURNAL STORM ATOP THE CAP. HIGHER POPS... BUT STILL WITHIN THE CHANCE RANGE...WILL BE ON FRIDAY AS THE COLD FRONT MOVES THROUGH IL. UNCERTAINTIES REGARDING AERIAL COVERAGE PRECLUDES LIKELY POPS THIS FAR IN ADVANCE. WILL CARRY A SLIGHT CHANCE FOR EVENING SHOWERS IN THE EAST FRIDAY JUST IN CASE THE FRONT SLOWS UP. LONG TERM...SATURDAY THROUGH TUESDAY MOST OF THE LONG TERM WEATHER WILL BE ASSOCIATED WITH THE FRIDAY COLD FRONT WHICH IS EXPECTED TO TURN STATIONARY AND EXTEND FROM CENTRAL OK EASTWARD THROUGH CENTRAL AR TO CENTRAL AL ON SATURDAY. THE FRONT WILL THEN BECOME A WARM FRONT AND START A NORTHWARD TREK LATER SUNDAY AND REACH CENTRAL IL EARLY MONDAY. WITH THE AFOREMENTIONED SURFACE HIGH LYING ALONG THE GULF COAST...ANY MEANINGFUL MOISTURE RETURN WILL HAVE TO TAKE THE LONG WAY AROUND THROUGH TX...OK...THEN INTO THE MIDWEST. IT APPEARS THAT THE ECMWF HAS A GOOD HANDLE ON THE OVERRUNNING CONVECTION THAT WILL DEVELOP NORTH OF THE WARM FRONT...BUT IT IS LIKELY TOO FAST IN SPREADING RAIN THROUGH CENTRAL ILLINOIS AS EARLY AS SATURDAY. BELIEVE THAT THE DELAY IN DEEPER MOISTURE RETURN WILL ALSO SLOW DOWN THE DEVELOPMENT OF PRECIPITATION. WILL PUT IN SOME LOW POPS OVER THE WEST...BUT NOT UNTIL SATURDAY NIGHT AND SUNDAY. POPS THEN GO UP SUNDAY NIGHT INTO MONDAY AS LOW PRESSURE MOVES ACROSS THE NORTHERN STATES AND DRAWS THE WARM FRONT NORTHWARD THROUGH ILLINOIS. HIGHER POPS WILL THEN COME ON TUESDAY AS THE ATTENDING COLD FRONT SOUTHWEST OF THE SURFACE LOW SWEEPS SOUTHEASTWARD THROUGH THE AREA. 04 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 15, 3:08 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 308 PM CDT TUE MAR 15 2011 ILZ027>031-036-037-040-041-047-049-050-161200- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 308 PM CDT TUE MAR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN APPROACHING COLD FRONT WILL TRIGGER A FEW THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. SEVERE WEATHER IS NOT ANTICIPATED. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF HENRY FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048-051>056-061-062-161200- CHAMPAIGN-CHRISTIAN-COLES-CUMBERLAND-DE WITT-DOUGLAS-LOGAN-MACON- MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 308 PM CDT TUE MAR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN APPROACHING COLD FRONT WILL TRIGGER A FEW THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ057-063-066>068-071>073-161200- CLARK-CLAY-CRAWFORD-EDGAR-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 308 PM CDT TUE MAR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN APPROACHING COLD FRONT WILL TRIGGER A FEW THUNDERSTORMS ON FRIDAY. SEVERE WEATHER IS NOT ANTICIPATED. FLOODING WILL CONTINUE ALONG THE LITTLE WABASH RIVER NEAR CLAY CITY AND THE WABASH RIVER DOWNSTREAM OF TERRE HAUTE FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
Nearby
River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.